Skip to content
My WebMD Sign In, Sign Up
Period a week early while on birth control
avatar
corinnashley posted:
I have a few questions I hope to get some help with. I've been on the same birth control for 5 years. I've always had my period on a regular basis without any issues. This month I got it a week early and I don't know why. I haven't missed any pills, and my boyfriend and I always use protection. I'm wondering what could be wrong?
Reply
 
avatar
newgirl2010 responded:
I have been on the same bc for many years (and take it on time each day) but do experience breakthrough bleeding a couple of times a year. for me, the bleeding comes midway through the ppack--lasts 3-5 days. then i get my withdrawal bleed on time. i am wondering if BTB (breakthrough bleeding) is what is happening. curious, since it is happening so close your period...does the bleeding extend through your placebo week (withdrawal bleed)?

also, curious, are you on a low dose estrogen bc? I guess BTB is more common with low estrogen pills. (which i take).

my understand is that pregnancy is not a concern if you have been taking your pills are prescribed. (if less so in your case since your boyfriend uses protection, too).

honestly, i wouldn't worry about it if this is an isolated situation. if it persists, i would see your gyno. there may be nothing wrong--but pill induced BTB...but you may want to get a different pill to stop it for simply the annoyance factor.
 
avatar
corinnashley replied to newgirl2010's response:
I am on Ortho Tricyclen Lo. And I'm epileptic, so I have those medications added into the equation also. But I have been taking this combination of medications for over a year now so there's nothing new there.


I'm not worried that I'm pregnant... it's almost virtually impossible. He's been away working, so I haven't even seen him since my period last month so I know that's not the problem.


I'm a little confused now, just because I had my problem I posted about, getting my period a week early. I had it for the normal 4 days that I usually have my period. I went about 5 days without any bleeding, and now it's starting again. I'm not sure if it's my birth control trying to compensate or what... I'm just very confused.


Helpful Tips

Hysterectomy
I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.